Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Possible blackout as side effect of meds?
Sep 22, 2013

My partner is HIV positive and currently taking ritonavir Norvir, Truvada, and Darunavir Ethanolate daily. He recently had a blackout episide, leaving the house at night and walking several miles to an apartment where he lived many years ago. He was picked up by the police in a confused state. He remembers nothing about this and I am wondering if blackouts are associated with any of these meds? He did have one drink (vodka) beforehand but only one. I am currently trying to get him an appointment with his regular HIV MD. I checked these drugs and none mention blackouts as possible side effects. Your help is greatly appreciated.

Response from Dr. Henry

Blackouts/syncope are not a feature of his HIV regimen. Sometimes patients may get more sensitive to alcohol when on protease inhibitors but I would look for other causes-strongly support having his HIV doctor evaluate that event. KH



Previous
stalanev
Next
Not feeling too well on Epzicom (and interaction with alcohol)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement